MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXAL083901A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device: bxal083901a, no lot number or udi information is available.14 fr.Gore® dryseal flex sheath dsf1433, lot # 17734599 being reported separately.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of an innominate artery ulcerated lesion with a gore® viabahn® vbx balloon expandable endoprosthesis.Plaque was present at the origin of the artery.The device was modified prior to insertion into the patient by partially deploying the device to remove it from the balloon, then reloading it onto an atlas balloon, (16mm x 40mm).This device was then back fed through a 10 fr.Boston scientific super sheath.The common carotid artery was exposed and clamped.The pre-sheathed device was then inserted through a 14 fr.Gore® dryseal flex sheath.It was advanced up to the aorta, toward the target lesion, but it was noted the balloon was not centered.This device was then successfully snared and removed from the patient.It was then reloaded onto the atlas balloon and advanced again.Deployment was successful, although the device accordioned in the center.This led to shortening of the device.In order to complete the treatment length, another vbx device was modified and advanced, but it came off the balloon and embolized all the way down to the left common femoral artery where it was successfully snared and removed from the patient.As the patient was beginning to wake up, he was not able to move his left extremities.A ct revealed decreased perfusion to the brain.Tissue plasminogen activator (tpa) was administered.The patient may have exhibited some slight movement on the left side following tpa, but it was not significant.A ct was taken and it reportedly showed something described as a piece of plastic in the brain.The patient was transferred to a stroke unit.
 
Additional Manufacturer Narrative
Results code 1: 213: a review of the manufacturing records for the device verified the lot met all pre-release specifications.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8158420
Report Number2017233-2018-00762
Device Sequence Number11134698
Product Code NIO
UDI-Device Identifier00733132637812
UDI-Public00733132637812
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Catalogue NumberBXAL083901A
Device Lot Number18786318
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/08/2019
03/11/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age85 YR